MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SILICONE - BIVONA TUBES NEO/PED FLEXTEND PLUS; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. SILICONE - BIVONA TUBES NEO/PED FLEXTEND PLUS; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60PFS50
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr was generated under protocol b10010116, as a result of warning letter cms# (b)(4).A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.Physical condition of sample received was in used condition, without its original packaging and with its certificate of safe handling.The sample was visually inspected at twelve inches under normal lighting.As part of the investigation three images were also provided.According to the visual inspection, condition reported in complaint is visible; however, this does not assure us that there exists a failure on the process, the exposed wire was produced by improper handling of the device, as it has rips at the end of the tube.This condition can be attributed to incorrect handling of the device.Based on this the failure mode cannot be confirmed; however, no complaint for failure mode was reported.The following are relevant documents which were reviewed and deemed adequate and correct with respect to assembly inspection: manufacture procedure tube shaft uncuffed and cuffed inspection for bivona finish goods.Controls are: steps establish that the operator must make the visual inspection of all shots produced.Inspect molded tubes 100 percent for exposed wire by following visual aid.Steps also establish that no short shots, cuts or splits in critical areas, using an inspection level.Based on the tests performed to replicate the failure mode, where it could not be reproduced using the tools from assembly process, the most probable root cause by improper handling of the device, as it has rips at the end of the tube.This condition can be attributed to incorrect handling of the device.Actions taken to mitigate the reported: no corrective actions were taken since the investigation did not reveal that the defect was caused during the manufacturing process.
 
Event or Problem Description
It was reported that the wire and or spring is sticking out on the end of the tracheostomy.The customer did not place the item in their body because they were concerned about the wire that was hanging out.No patient injury reported.

Brand Name
SILICONE - BIVONA TUBES NEO/PED FLEXTEND PLUS
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16077735
Report Number3012307300-2022-28312
Device Sequence Number6294578
Product Code JOH
UDI-Device Identifier15021312005882
UDI-Public15021312005882
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60PFS50
Device Catalogue Number60PFS50
Device Lot Number4096826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Initial Report FDA Received Date12/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown